Knocked back down on my bum again............Help!!!!

I've had such a good few weeks compared to bad times and tonight i've come home from work and am totaly having the worst panic/anxiety attack EVER! I honestly feel like i'm going to die tonight! I want to say i can't cope but i'm trying to hear your words and think positive! I'm really tempted to start taking the tablets but I really really really can't bring myself to take them (I've had them for weeks)

I don't know which way to turn this time!!!

I'm sure i'll last till the morning like I have in the past.

Sorry for this, but they just grab hold so tight when you're least expecting it!

14 Replies

oldestnewest
  • Remember, you got over it all before and you will do it again! try to think of all the good things you have managed to do for a while, you will do them again but just have to wait a bit, it WILL pass it just won't feel like that at the moment, do all you can to relax within reason, I hope you feel better soon, love to you. remeber, think POSITIVE, POSITIVE AND POSITIVE again!

  • Just to add, I had an awful night last night but here I am trying to help you, thats how this Monster is up, down, down, up, up, down.......................endlessly but I am better today than last night, you will be better too! go for it!

  • Hi anxman, thank you so much! It has passed for now but still got to get some sleep tonight, fingers crossed eh!!!

    Really hope you have a better night than last!!!

    Many thanks

  • am having bad week as well, but managing the symptoms, it is very weird how sometimes anxiety can be up and down, not sure what to say, it is very annoying when following same diet same job same things but one day is ok and one day is bad.

    thinking of you all x

  • I think I got too over confident about being better to be honest I should never have thought I was so well it just made the outcome of attack worse than ever before!!!

    From now on I think it'll be best to take each day as it comes and not get so excited when attack free!!!

    Really hope yours pass very soon!

    All the best!

    And very many thanks

  • Hi PB I hope it's calmed down a bit now you maybe overdone it at work or something when they come un announced they are the worst I had one a couple of weeks back I felt fine-ish took the dog a walk and it pounced I got home went in my bedroom sat on the bed my panic went into overdrive iv had a heart attack due to smoking and fry ups not anxiety so when I get chest pains I'm in two minds but if I'm honest the two feelings are different my panic chest pain feels different to my heart attack pain somebody did recommend breathing into a paper bag iv not tried it yet I hope I don't have to I hope your feeling calmer now I wish you the best Mel

  • Hi mel, I'm sorry to hear about your heart attack I really hope you're better now!

    I don't know if this is odd but I don't have the cant catch my breath breathing (I don't think) so don't think paper bag will work, but any things worth a try so think I might get some.

    My attack has passed now but I'm sure it'll be back soon with avengance and hopefully I'll be ready for it then

    Thank you

  • I had the cant catch my breath one or it seemed I couldnt get a full satisfying breath it's a stress thing and your in the fear of when the next one will happen I've been there do you fight the sensations and feelings because this tends to make them last longer I had a bad one not long ago I just went with it and it passed quicker and the next ones havnt been so bad we know these are sensations not actual real things even though it feels that way I went with a bad one where I usually end up calling 999 the heart pounding sensation comes from the adrenaline being released into your system but if you've been checked by the dr ecgs blood tests ect and there normal which they usually are go with one try to move your thoughts to something else have you had CBT it's worth a try get some info on it Don't fear the next one they'll do what they do come and go try sips of water during one anything to redirect your thinking but otherwise let it happen and when you've done one without fearing the worst is going to happen the next one will be easier you take it easy and read through this sight we all think we're going to die during one but we're all still here next day to check on each other to see how we are doing all the best and take care. Mel

  • Hi PB1999. If you feel really bad why on earth do you not take tablets? I suppose you are talking of tranquilisers prescribed by your doctor. If you had a broken leg would you not use a crutch UNTIL THE LEG MENDS then you throw the crutches away! Tranquilisers help you over a hurdle. Help you to think calmly for a while. You are anticipating when the next attack will occur. Of course it will if you keep looking over your shoulder waiting for it! Nervous anticipation is one of the real causes of anxiety. You expect it, like expecting a visitor, so it will come. Let it come. Go through it. You will ALWAYS emerge from the other side provided you do not add fear to fear. Do not be afraid of the feelings. They are only thoughts and feelings which never killed anyone. Accept how you feel and go with it. Not easy, and I know, but it is the real answer. You say you will always emerge in the morning as in the past. But every morning you probably think "ah well, that's another night over I wonder if it will be the same tonight"? Of course it will if you go all day anticipating it. You are laying fertile soil for it (the anxiety) to thrive on. I know all this sounds difficult, and it can be in the early stages, but total acceptance is the real answer. What have you to lose. Give it a try. Love and hopeful blessings to you. jonathan.

  • Hello Jonathon, I'm not one for taking tablets or meds unless i have no choice. I'm talking of Citalapram 10mg tablets which the doctor said would ease my anxiety. But my thoughts on this are...Until when? After 3 months (time was told i'd take tabs for) of taking pills if not longer, then being weened of them, will i be back to square one again?

    So I decided to go down the talking therapy route and see if that works, seeing councillor once a week at the minute.

    I had been doing so well before last night but it was like the higher i get the harder i fall when IT arrives.

    Thank you so much for your advice

    Its always great to read

  • Hi PB9999. You are certainly going the right way. Medication with talking therapy can help a lot. The Citalopram tablets are fairly easy to come off as most SSRI's are not addictive, but it is best to taper the dose over a period of time.The problem with SSRI's is that they take a week or two to work, which does not help the immediate problem, especially at night. Perhaps your GP could give you some mild tranquilizers to get you over some of these difficult spots. Your GP will advise on this. You will not be back to "square one" again as while taking tablets it gives you the respite you need to look at other ways to help yourself. It can be a lonely old business. To be told it is down to you can be frightening in itself. But this is not entirely true as there are many who can help (hence this site) so take heart. Let us know how you get on with the therapy. Remember, in doing so you can help others on your "road". Good luck. jonathan.

  • Thank you for all your great advice jonathon it really is always great.

    I haven't taken the tablets as I'm too scared to!

    I don't know what they're going to do to me I'm trying to do it with talking therapy alone.

    Do you think this is wise?

    Thanks for your help

  • Hi PB1999. You really have to do what you feel happy with. (The word "happy seems out of context, but you know what I mean). Any therapy is only as good as your confidence in it, and this also goes for the practitioner. As I said in my previous blog, tablets are only a crutch. If you create more anxiety by being afraid of them then I would suggest you have a talk about it to your doctor or therapist. Only they can re-assure you on this as they know you. Talking therapy alone can be a great help but medication with it is even better. When you are well again (Oh yes, you will be) then you can dis-continue the tablets, but only when advised by your doctor. As I said in other blogs, not everyone gets side effects and the benefits really do outweigh the problems that may be caused. Hope this helps a little. and that the therapy goes well. jonathan.

  • Thank you Jonathon always such helpful replys!

You may also like...